Alert archive / California / Flash Flood Warnings in 1998
Flash Flood Warning 18, NWS Sacramento, CA
NWS Sacramento, CA issued this flash flood warning at Jun 12, 1998, 4:23 PM PDT for Plumas County, California. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 1998, 4:23 PM PDT (23:23 UTC)
- Expired
- Jun 12, 1998, 6:30 PM PDT
- In force
- 2 hr
- Issued by
- NWS Sacramento, CA
- Area
- Whole counties
County Plumas County, CA
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 11.4 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 48 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 583 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSAC 122324 FFWSAC CAC063-130130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SACRAMENTO CA 423 PM PDT FRI JUN 12 1998 THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A * FLASH FLOOD WARNING FOR... WESTERN PLUMAS COUNTY IN NORTHERN CALIFORNIA * UNTIL 630 PM PDT * NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS REPEATEDLY MOVING OVER WESTERN PLUMAS COUNTY AND PRODUCING HEAVY RAINFALL@ AND FLASH FLOODING. WATER HAS BEEN REPORTED RUNNING OVER THE GREENHORN RANCH ROAD AND FLOODING WAS ALSO REPORTED EAST OF QUINCY ON HIGHWAYS 70 AND 89. DONT DRIVE ACROSS FLOODED ROADS. SSA/JHM
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 3:00 PM PDT, 1 hour 23 minutes earlier.
Area forecast discussion, Jun 12, 3:00 PM PDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
300 PM PDT FRI JUN 12 1998
THINGS ARE STARTING TO GET INTERESTING IN NORTHERN PART OF FORECAST
AREA AS SERIOUS CONVECTION IS DEVELOPING ALONG LINE STRETCHING FROM
WESTERN MONTANA INTO NORTHEASTERN CALIFORNIA. SEVERAL STRONG CELLS
HAVE DEVELOPED ALONG THE SHASTA/TEHAMA COUNTY LINE NEAR LASSEN PARK
WITH SOME NEW DEVELOPMENT BEING DETECTED EAST AND NORTH OF REDDING.
THESE CELLS ARE SLOW MOVING...AND BACKBUILDING...THUS FLASH FLOOD
WATCH HAS BEEN ISSUED...AND CONDITIONS ARE BEING MONITORED. TIGHT
GRADIENT OF POPS FROM NORTH TO SOUTH ACROSS ZONES FOR THIS EVENING
...BUT WILL CONTINUE CHANCE IN SOUTHERN SAC VALLEY/NORTHERN SJ VALLEY
FIRST PERIOD.
DRYING THINGS OUT ALL ZONES EXCEPT FOR 68/69 SAT AS RIDGE BUILDS
ALONG THE COAST. VALLEY TEMPS TO WARM WELL INTO THE 90S ON SUNDAY AS
HEIGHTS INCREASE. MEDIUM RANGE MODELS KNOCK DOWN THE RIDGE BY MID
WEEK THUS PREVENTING WARM TEMPS FROM CONTINUING THROUGH THE WEEK.
ANDERSON
.STO...FLASH FLOOD WATCH UNTIL 900 PM FOR THE WEST SLOPES OF THE
SIERRA NEVADA NORTH OF YOSEMITE TO LASSEN PARK INCLUDING
EASTERN SHASTA COUNTY...ZONES 14...68>69.
BLU BU 049/064 055/072 056 677200
RBL BU 063/090 065/095 065 677000
SAC UU 056/084 057/091 058 673000The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 3:13 PM PDT | Flash Flood Warning | STO | Shasta, Tehama | 3 hr |
| Jun 12, 4:16 PM PDT | Severe Thunderstorm Warning | STO | Shasta | 44 min |
| Jun 12, 4:31 PM PDT | Flash Flood Warning | STO | Lake | 119 min |
| Jun 12, 4:52 PM PDT | Severe Thunderstorm Warning | STO | Shasta | 53 min |
Nearby
Flash Flood Warnings in California, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.